Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Albuquerque, NM

June 5, 2016Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2016, 4:55 PM MDT for Colfax County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 4:55 PM MDT (22:55 UTC)
Expired
Jun 5, 2016, 5:45 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WUUS55 KABQ 052255
SVRABQ
NMC007-052345-
/O.NEW.KABQ.SV.W.0071.160605T2255Z-160605T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COLFAX COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 545 PM MDT

* AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RATON
  PASS... OR 7 MILES NORTHWEST OF RATON...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RATON...SUGARITE CANYON STATE PARK...RATON PASS AND SUGARITE. 

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 451 AND 460.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

&&

LAT...LON 3687 10442 3697 10464 3699 10464 3700 10462
      3699 10427
TIME...MOT...LOC 2255Z 287DEG 14KT 3697 10453 

HAIL...1.00IN
WIND...60MPH

$$

CA
2 follow-up statements
397 
WWUS55 KABQ 052320
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT SUN JUN 5 2016

NMC007-052345-
/O.CON.KABQ.SV.W.0071.000000T0000Z-160605T2345Z/
COLFAX-
520 PM MDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTH CENTRAL COLFAX COUNTY...

AT 519 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUGARITE...OR
NEAR RATON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RATON PASS...RATON...SUGARITE CANYON STATE PARK AND SUGARITE. 

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION SUGARITE
CANYON STATE PARK.
 
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 451 AND 460.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3687 10442 3693 10454 3699 10453 3699 10427
TIME...MOT...LOC 2319Z 287DEG 14KT 3694 10442 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
884 
WWUS55 KABQ 052339
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 PM MDT SUN JUN 5 2016

NMC007-052349-
/O.EXP.KABQ.SV.W.0071.000000T0000Z-160605T2345Z/
COLFAX-
539 PM MDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLFAX COUNTY
WILL EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBUQUERQUE.

LAT...LON 3687 10442 3693 10454 3699 10453 3699 10427
TIME...MOT...LOC 2330Z 287DEG 14KT 3694 10442 

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:19 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 5, 3:19 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
319 PM MDT SUN JUN 5 2016

.SYNOPSIS...
Afternoon and evening rounds of showers and thunderstorms will
continue for all but the far west this evening through Monday
night. A brief break in the active weather pattern is expected on
Tuesday as drier air moves in underneath high pressure and
temperatures warm to the hottest levels of the year to date. An
upper level storm system will bring thunderstorm chances back into
the forecast Wednesday and Thursday. Southerly flow at the
surface and aloft ahead of an unseasonably deep upper low over the
Pacific Northwest could possibly keep the active weather pattern
going Friday through next weekend.

&&

.DISCUSSION...
Thunderstorms much slower to develop today with slightly higher
heights translating in from AZ. South to southeast low level
winds also taking their time developing across the eastern plains.
One strong cell near San Ignacio not moving very much so flash
flooding could also be a concern for northeast NM during the
afternoon. Storm motion should increase late this afternoon as the
stronger NW flow aloft associated with a short- wave trough dropping
south-sewd through eastern CO moves over. Lift associated with PVA
gets into the mix early this evening across the northeast, helping
to organize a meso-scale convective system (MCS) across northeast
NM during the evening. 12Z runs are slightly farther west with
this feature and adjusted PoPs accordingly. Models agree that
Mora, Harding, San Miguel and Guadalupe counties are the likely
beneficiaries. Rainfall amounts in these counties btwn 00z- 12z
Monday range between one quarter and and one inch with locally
higher amounts possible. MCS is forecast to slowly weaken as it
propagates southward into east- central NM after midnight. A brief
period of strong (20G30kt) east winds will likely develop through
Tijeras Canyon and into the ABQ metro after between 04-09Z as the
rain cooled air associated with the MCS develop a meso- high.
Moderate southeast winds are forecast for the Santa Fe Metro.
These east and southeast winds send low level Gulf moisture
westward to the west- central mountains Monday morning. Vast
majority of mountain ranges favored for thunderstorms Monday
afternoon. Storm motion will be slow as the ridge axis moves
overhead so localized flash flooding will be a likely concern.
NAM12 develops another, albeit smaller, organized area of
convection across northeast NM Monday evening. This feature
propagates southeastward across the east- central plains Monday
night.

According to the NAM and GFS, drier air at all levels moves in
from the west Tuesday, ahead of an unseasonably deep upper level
trough/closed low over the Great Basin and AZ. ECMWF keeps the low
level moisture in place east of the central mountains Tuesday. Isolated
thunderstorms the most likely outcome from just east of the
central mountain chain crest ewd. The above mentioned trough ever
so slowly translates ewd Tuesday night and Wednesday. Models agree
that showers and thunderstorms will favor the NW half of the state
Wednesday afternoon and areawide Thursday.

12Z GFS remain bullish with QPF Friday through next weekend
associated with a deep southerly flow ahead of another
unseasonably deep closed low moving into the PACNW. ECMWF and
Canadian prog a more swly flow aloft, and don't tap near as much
subtropical moisture. GEFS mean and ECMWF mean are very close to
their respective operational runs so forecast confidence remains
low beyond Thursday.

33

&&

.FIRE WEATHER...
Another active thunderstorm day is underway...with potential for
organization and good coverage of wetting rain as storms roll south
or southeast off of the Sangre De Cristo Mountains later today
across adjacent highlands and the eastern plains. West of the
Continental Divide...very dry air associated with the ridge of high
pressure over Arizona is mixing down...with hot...dry and unstable
conditions prevailing.

Chances for wetting precipitation will gradually focus further north
and east each day through Wednesday with dry air creeping further
east across the state...as the upper ridge breaks down and a very
slow moving Pacific low advancing eastward from over Nevada. Haines
values of 6 will be common across western and central New Mexico
through at least Wednesday with temperatures generally above normal
across much of the area.

Moisture will begin to come back Thursday...then ramp-up Fri/Sat
with increasing chances for wetting precipitation. The setup by the
end of the workweek will be Monsoon-like with the upper high well to
the east and a west coast trough allowing for northward moisture
transport from Mexico. Temperatures will trend down toward the end
of the workweek and into the weekend thanks to the added moisture...
clouds and potential rain-cooling. Haines values will take a dip as
well...mainly Fri/Sat.

11

&&

.AVIATION...
18Z TAF CYCLE
Active thunderstorm period forecast. KFMN and KGUP are on the dry
side where vfr conditions are forecast to persist. Lower
thunderstorm probabilities at KAEG/KABQ...but storms will
definitely be in the vicinity. Short-lived MVFR conditions can be
expected in/near storms this afternoon. KSAF will likely be more
in the direct path of storms moving off of the higher terrain to
the NW. Latest HRRR...NAM12 and localWRF continue to show
potential for storms to organize this evening as they move SSE off
of the Sangre De Cristo Mountains...then progress across the
plains overnight. Have built this scenario into the KLVS...KTCC
and KROW TAFs with timing closer to the slightly faster HRRR.
Again...mostly MVFR impacts with storms...but brief IFR conditions
can not be ruled-out.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  59  97  56  94 /   5   5   5   0
Dulce...........................  43  90  45  89 /  30  20  10   5
Cuba............................  49  90  50  89 /  30  10   5   5
Gallup..........................  47  93  47  89 /   5   5   5   0
El Morro........................  45  88  45  85 /  10   5   5   0
Grants..........................  49  93  48  91 /  10  10   5   0
Quemado.........................  55  92  55  89 /  10  20   5   0
Glenwood........................  62  98  60  95 /  10   5   5   0
Chama...........................  46  81  44  81 /  50  50  30   5
Los Alamos......................  55  84  56  85 /  40  40  30   5
Pecos...........................  50  84  51  86 /  70  40  50   5
Cerro/Questa....................  48  81  49  83 /  60  50  50   5
Red River.......................  43  70  43  71 /  70  70  70  20
Angel Fire......................  37  75  37  76 /  80  60  70  20
Taos............................  46  84  47  85 /  40  30  40   5
Mora............................  48  78  48  82 /  80  60  60  20
Espanola........................  57  89  58  90 /  30  20  20   5
Santa Fe........................  55  84  56  84 /  50  30  40   5
Santa Fe Airport................  56  88  57  89 /  40  10  10   5
Albuquerque Foothills...........  64  91  66  91 /  30   5  20   5
Albuquerque Heights.............  64  94  65  95 /  20   5  10   5
Albuquerque Valley..............  61  96  65  96 /  20   5   5   0
Albuquerque West Mesa...........  62  95  63  97 /  20   5  10   0
Los Lunas.......................  60  96  63  97 /  20   5   5   0
Rio Rancho......................  62  94  63  94 /  20   5  10   5
Socorro.........................  61  98  62 100 /  20  10   5   0
Sandia Park/Cedar Crest.........  55  87  56  87 /  50  10  30  10
Tijeras.........................  53  90  60  93 /  40   5  20  10
Moriarty/Estancia...............  48  89  53  88 /  40  10  20  10
Clines Corners..................  52  86  53  88 /  60  10  40  20
Gran Quivira....................  55  88  56  89 /  40   5  10  10
Carrizozo.......................  59  90  60  92 /  40   5  20   5
Ruidoso.........................  51  85  52  87 /  40  20  20  30
Capulin.........................  51  77  53  78 /  80  60  60  20
Raton...........................  49  83  50  85 /  70  40  60  20
Springer........................  50  84  51  86 /  70  20  50  10
Las Vegas.......................  50  81  50  84 /  80  40  60  20
Clayton.........................  53  85  55  86 /  50  10  50  10
Roy.............................  53  81  55  83 /  80  10  50  10
Conchas.........................  60  87  62  90 /  80   5  50  10
Santa Rosa......................  59  89  59  93 /  70   5  50  10
Tucumcari.......................  58  91  59  94 /  50   5  30  10
Clovis..........................  57  86  58  90 /  30  10  30  10
Portales........................  59  87  60  91 /  30  10  30  10
Fort Sumner.....................  59  88  60  92 /  50  10  40  10
Roswell.........................  62  94  62  97 /  30  10  20  10
Picacho.........................  56  89  56  92 /  30   5  10  20
Elk.............................  55  85  55  88 /  40  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

33
Hazardous weather outlook, Jun 5, 3:14 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 AM MDT SUN JUN 5 2016

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
314 AM MDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT FROM THE NORTHERN MOUNTAINS SOUTHEASTWARD ACROSS MUCH
OF EASTERN NM. SOME STORMS MAY BE STRONG OR SEVERE WITH LARGE
HAIL AND DAMAGING WINDS...ESPECIALLY DURING THE AFTERNOON AND
EARLY EVENING. HOWEVER...GIVEN ABUNDANT ATMOSPHERIC MOISTURE FOR
EARLY JUNE...HEAVY RAINFALL AND FLASH FLOODING WILL BE A CONCERN
BOTH THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDESTORMS WILL REMAIN ON TAP THROUGH THE WORK
WEEK...FAVORING AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
MONDAY THROUGH WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EARLY EVENING ESPECIALLY NORTH OF I-40. HIGH TERRAIN
AREAS WILL BE FAVORED LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...STRONG WIND
GUSTS...RAINFALL AMOUNTS OR FLOODING THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.

34

In the hours before

Special weather statement, Jun 5, 4:12 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT SUN JUN 5 2016

NMZ527-052245-
RATON RIDGE/JOHNSON MESA-
412 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CAPULIN...OR 15 MILES
SOUTHWEST OF DES MOINES...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES AND CAPULIN.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3680 10382 3656 10381 3658 10385 3656 10386
      3655 10387 3653 10387 3652 10385 3656 10417
      3669 10418
TIME...MOT...LOC 2212Z 255DEG 19KT 3664 10407

CA
Special weather statement, Jun 5, 4:28 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT SUN JUN 5 2016

NMZ527-052300-
RATON RIDGE/JOHNSON MESA-
428 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
500 PM MDT...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF STONEWALL...OR 27 MILES WEST OF
RATON...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
COLFAX COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3689 10460 3681 10489 3690 10501 3690 10503
      3697 10508 3699 10504 3700 10488
TIME...MOT...LOC 2228Z 309DEG 17KT 3694 10493

CA
Special weather statement, Jun 5, 4:31 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
431 PM MDT SUN JUN 5 2016

NMZ539-052300-
EASTERN LINCOLN COUNTY-
431 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
500 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF RAMON...OR 24 MILES
SOUTHEAST OF CORONA...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LINCOLN COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3417 10531 3423 10517 3407 10501 3395 10525
TIME...MOT...LOC 2230Z 334DEG 16KT 3411 10521

CA
Special weather statement, Jun 5, 4:34 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 PM MDT SUN JUN 5 2016

NMZ523-052300-
CENTRAL HIGHLANDS-
434 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE COUNTY
UNTIL 500 PM MDT...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLINES CORNERS...OR 18 MILES EAST OF
MORIARTY...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINES CORNERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 MILE MARKER 214 AND NEAR MILE MARKER 219.
 HIGHWAY 285 BETWEEN MILE MARKERS 238 AND 249.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3500 10579 3501 10565 3488 10547 3482 10574
TIME...MOT...LOC 2234Z 327DEG 10KT 3497 10572

CA
Special weather statement, Jun 5, 4:42 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT SUN JUN 5 2016

NMZ528-052315-
FAR NORTHEAST HIGHLANDS-
442 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLFAX COUNTY UNTIL
515 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MAXWELL...OR 11 MILES NORTH OF SPRINGER...
MOVING EAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAXWELL.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 421 AND 429.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION MAXWELL
NATIONAL WILDLIFE REFUGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3648 10468 3659 10465 3659 10440 3639 10436
TIME...MOT...LOC 2242Z 280DEG 21KT 3652 10454

CA
Special weather statement, Jun 5, 4:44 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT SUN JUN 5 2016

NMZ512-513-052315-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-WEST SLOPES
SANGRE DE CRISTO MOUNTAINS-
444 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAOS COUNTY UNTIL
515 PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARROYO SECO...OR 11 MILES NORTH OF TAOS...
MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAOS SKI VALLEY...ARROYO SECO...TAOS PUEBLO AND VALDEZ.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS CUCHILLO
CAMPGROUND...CUCHILLO DE MEDIO CAMPGROUND...AND LOWER HONDO
CAMPGROUND.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3657 10532 3655 10532 3654 10534 3653 10533
      3641 10547 3655 10560 3663 10553
TIME...MOT...LOC 2244Z 313DEG 13KT 3654 10550

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:09 PM MDTSpecial Weather StatementABQLos Alamos36 min
Jun 4, 6:33 PM MDTSevere Thunderstorm WarningABQSanta Fe27 min
Jun 4, 6:59 PM MDTSevere Thunderstorm WarningABQSanta Fe46 min
Jun 4, 7:10 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe95 min
Jun 4, 7:20 PM MDTFlash Flood WarningABQSanta Fe85 min
Jun 4, 7:45 PM MDTFlash Flood WarningABQSanta Fe90 min
Jun 5, 1:46 PM MDTSpecial Weather StatementABQMora29 min
Jun 5, 2:13 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Jun 5, 2:54 PM MDTSpecial Weather StatementABQTaos36 min
Jun 5, 3:02 PM MDTSpecial Weather StatementABQSan Miguel28 min
Jun 5, 3:34 PM MDTSpecial Weather StatementABQColfax26 min
Jun 5, 3:44 PM MDTSpecial Weather StatementABQ31 min
Jun 5, 3:46 PM MDTAreal Flood AdvisoryABQMora119 min
Jun 5, 3:54 PM MDTSpecial Weather StatementABQ36 min
Jun 5, 4:12 PM MDTSpecial Weather StatementABQUnion33 min
Jun 5, 4:28 PM MDTSpecial Weather StatementABQColfax32 min
Jun 5, 4:31 PM MDTSpecial Weather StatementABQLincoln29 min
Jun 5, 4:34 PM MDTSpecial Weather StatementABQTorrance26 min
Jun 5, 4:42 PM MDTSpecial Weather StatementABQColfax33 min
Jun 5, 4:44 PM MDTSpecial Weather StatementABQTaos31 min
Jun 5, 4:49 PM MDTSevere Thunderstorm WarningABQColfax41 min
Jun 5, 4:53 PM MDTSevere Thunderstorm WarningABQTaos52 min
Jun 5, 5:00 PM MDTSpecial Weather StatementABQLincoln30 min
Jun 5, 5:01 PM MDTSpecial Weather StatementABQTaos29 min
Jun 5, 5:08 PM MDTSpecial Weather StatementABQLincoln37 min
Jun 5, 5:15 PM MDTSpecial Weather StatementABQGuadalupe30 min
Jun 5, 5:21 PM MDTAreal Flood AdvisoryABQTaos114 min
Jun 5, 5:28 PM MDTSpecial Weather StatementABQLincoln32 min
Jun 5, 5:31 PM MDTSpecial Weather StatementABQGuadalupe29 min
Jun 5, 5:43 PM MDTSpecial Weather StatementABQValencia32 min
Jun 5, 5:45 PM MDTSpecial Weather StatementABQGuadalupe30 min
Jun 5, 5:53 PM MDTSpecial Weather StatementABQValencia37 min
Jun 5, 5:55 PM MDTSpecial Weather StatementABQColfax35 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.